| Model Number |
TPL0059 |
| Medical Device Problem Code |
Imprecision (1307)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.A1-a5: no patient information was available.E1: street 1 - (b)(6).H3, h6: a medtronic representative went to the site to perform a system check out and they found the system functioned as intended.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that there were alignment issues during an open t7 to l2 fusion surgery.Registration was completed for t7 to l1.As the surgeon was navigating with the drill, they felt a nerve on two of the spinous processes.A system check was done and the alignment issue appeared to be resolved, but when moving the surgical arm to the next position, the arm was not aligning properly again.The misalignment was around 3.5 mm.Troubleshooting involved taking two new snapshots, repeating registration with the original images and repeating registration after taking new images.The use of the guidance system was aborted and the procedure was completed using navigation.There was no patient harm and the procedure was delayed less than an hour.